MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.0MM IMF SCREW SELF-DRILLING 8MM; SCREW FIXATION INTRAOSSEOUS
Model Number 201.928E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgery for facial trauma on (b)(6) 2017, when the surgeon was trying to insert a 2.0 mm intermaxillary fixation (imf) screw self-drilling 8 mm, the tip of it broke off in the patient's mandible.As the tip of screw was not able to be removed it was left in patient's mandible and the other half of the screw was removed.Another screw was available for completion of the procedure.There was no surgical delay and the patient was stable after the surgery.This is report 1 of 1 for (b)(4).

Brand Name
2.0MM IMF SCREW SELF-DRILLING 8MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7201504
Report Number2939274-2018-50299
Device Sequence Number1486568
Product Code DZL
UDI-Device Identifier10887587028644
UDI-Public(01)10887587028644(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.928E
Device Catalogue Number201.928E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight68